MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-2-8-HX-ES
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the axium detachment marker/pushwire had broken off in the echelon 10 microcatheter.The patient was undergoing surgery for treatment of a neurovascular abnormalities.It was noted the patient's vessel tortuosity was normal.It was reported that during the introduction of the thirteenth coil, the doctor noticed the detachment marker from the previous coil was visible in the internal carotid artery: the pushwire had broken off in the distal segment.There was no friction or difficulty noted during delivery, and everything felt normal.The marker/pushwire was retrieved by removing the coiling catheter.The distal portion of the device would be returned for analysis, but the proximal segment was discarded.There was no patient harm, and the procedure continued as normal.Ancillary devices include a benchmark 6f and echelon 10.
 
Additional Manufacturer Narrative
The axium prime pushwire was returned without the ancillary devices used in the procedure.Therefore, any contributing factors from these devices could not be assessed.The axium prime pushwire was decontaminated.The axium prime pushwire was returned without the introducer sheath.Only a portion of axium prime pushwire was returned for analysis.The actuator interface, positive load indicator and break indicator were not returned.The released wire was found extending out from the returned proximal end of the pushwire.The axium prime pushwire was noticed to be bent at two locations in the proximal area.The axium prime implant coil, the lumen stop, retainer ring and polypropylene were found to be missing and not returned.No anomalies were observed.Based on the device analysis and reported information, the report of ¿pusher kink/broke¿ was confirmed; however, the root cause could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key9910663
Report Number2029214-2020-00314
Device Sequence Number16982894
Product Code KRD
UDI-Device Identifier00847536032200
UDI-Public00847536032200
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/09/2022
Device Model NumberAPB-2-8-HX-ES
Device Catalogue NumberAPB-2-8-HX-ES
Device Lot NumberA859258
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2020
Initial Date Received by Manufacturer 03/12/2020
Supplement Date Received by Manufacturer05/13/2020
Initial Report FDA Received Date04/01/2020
Supplement Report FDA Received Date05/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1